Alert archive / Alabama / Flash Flood Warnings in 2020
Flash Flood Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Apr 12, 2020, 8:29 PM CDT for 7 counties in Alabama. It was in force for 5 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2020, 8:29 PM CDT (01:29 UTC)
- Expired
- Apr 13, 2020, 1:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, AL, Greene County, AL, Jefferson County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 58 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:08 PM CDT | FLASH FLOOD | Northport, AL | REPORT OF WATER LEVELS UP TO CAR HOODS IN NORTHPORT NEAR 18TH ST. |
| Apr 12, 9:30 PM CDT | FLASH FLOOD | 1 Ne Boldo, AL | FLASH FLOODING NEAR RV PARK IN SLEEPY HOLLOW CIRCLE NEAR BOLDO. AT LEAST ONE RV WAS SWEPT DOWNSTREAM IN FLOOD WATERS. |
| Apr 12, 9:42 PM CDT | FLASH FLOOD | 1 N University Mall, AL | WATER LEVEL RISES REPORTED ACROSS VARIOUS AREAS OF THE TUSCALOOSA METRO AREA. |
| Apr 12, 9:42 PM CDT | FLASH FLOOD | 1 N University Mall, AL | WATER LEVEL RISES REPORTED ACROSS VARIOUS AREAS OF THE TUSCALOOSA METRO AREA. LOCAL AUTHORITIES AN ADDITIONAL 12 REPORTS OF FLOODED ROADWAYS. |
| Apr 12, 9:59 PM CDT | FLASH FLOOD | Jasper, AL | FLASH FLOODING REPORTED IN DOWNTOWN JASPER. VIDEO SUBMITTED ON SOCIAL MEDIA OF FLOWING WATER OVER ROADWAY. |
| Apr 12, 10:31 PM CDT | FLASH FLOOD | 2 Sse Oak Grove, AL | FLASH FLOODING REPORTED NEAR OAK GROVE. |
| Apr 12, 10:35 PM CDT | FLASH FLOOD | Graysville, AL | EVACUATIONS DUE TO FLASH FLOODING IN GRAYSVILLE, AS WELLS AS CARDIFF. |
| Apr 12, 11:10 PM CDT | FLASH FLOOD | Bessemer, AL | FLASH FLOODING NEAR 20TH ST AND 10TH AVE. VEHICLES STRANDED IN FLOODED ROADWAYS. |
| Apr 12, 11:11 PM CDT | FLASH FLOOD | Bessemer, AL | VEHICLES STRANDED IN FLOODED ROADWAYS NEAR 20TH ST AND 10TH AVE. |
| Apr 12, 11:19 PM CDT | FLASH FLOOD | Cahaba Heights, AL | VIDEO SUBMITTED ON SOCIAL MEDIA OF FAST FLOWING WATER IN CAHABA HEIGHTS. |
| Apr 12, 11:49 PM CDT | FLASH FLOOD | 1 Ene Mountain Brook, AL | FLOODED PROPERTIES IN THE MOUNTAIN BROOK AREA. EM SUBMITTED PHOTO OF FLOOD WATERS COVERING ENTIRE YARD AND UP AGAINST HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.4
The text
As transmitted.
339
WGUS54 KBMX 130129
FFWBMX
ALC057-063-073-107-119-125-127-130430-
/O.NEW.KBMX.FF.W.0011.200413T0129Z-200413T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
829 PM CDT Sun Apr 12 2020
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Walker County in central Alabama...
Tuscaloosa County in west central Alabama...
Pickens County in west central Alabama...
Northern Greene County in west central Alabama...
Jefferson County in central Alabama...
Northwestern Sumter County in west central Alabama...
Southern Fayette County in west central Alabama...
* Until 1130 PM CDT.
* At 828 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly as additional heavy rainfall occurs over the next few
hours.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Birmingham, Tuscaloosa, Hoover, Vestavia Hills, Bessemer, Homewood,
Northport, Mountain Brook, Trussville, Hueytown, Jasper,
Gardendale, Irondale, Leeds, Moody, Fairfield, Fultondale, Sumiton,
Aliceville and Cordova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3353 8827 3353 8795 3399 8715 3390 8710
3389 8701 3382 8695 3384 8676 3377 8665
3376 8654 3353 8652 3325 8698 3323 8715
3313 8720 3311 8730 3301 8732 3301 8771
3257 8839
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR
$$
40/Sizemore4 follow-up statements
400
WGUS74 KBMX 130254
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
954 PM CDT Sun Apr 12 2020
ALC057-063-073-107-119-125-127-130430-
/O.CON.KBMX.FF.W.0011.000000T0000Z-200413T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Walker AL-Tuscaloosa AL-Pickens AL-Greene AL-Jefferson AL-Sumter AL-
Fayette AL-
954 PM CDT Sun Apr 12 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
WALKER...TUSCALOOSA...PICKENS...NORTHERN GREENE...JEFFERSON...
NORTHWESTERN SUMTER AND SOUTHERN FAYETTE COUNTIES...
At 952 PM CDT, emergency management reported thunderstorms producing
heavy rain in Tuscaloosa and the Jasper areas. Up to three inches of
rain have already fallen, with locally higher amounts. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Birmingham, Tuscaloosa, Hoover, Vestavia Hills, Bessemer, Homewood,
Northport, Mountain Brook, Trussville, Hueytown, Jasper, Gardendale,
Irondale, Leeds, Moody, Fairfield, Fultondale, Sumiton, Aliceville
and Cordova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3353 8827 3353 8795 3399 8715 3390 8710
3389 8701 3382 8695 3384 8676 3377 8665
3376 8654 3353 8652 3325 8698 3323 8715
3313 8720 3311 8730 3301 8732 3301 8771
3257 8839
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
40/Sizemore072
WGUS74 KBMX 130335
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
1035 PM CDT Sun Apr 12 2020
ALC063-107-119-130344-
/O.CAN.KBMX.FF.W.0011.000000T0000Z-200413T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pickens AL-Greene AL-Sumter AL-
1035 PM CDT Sun Apr 12 2020
...THE FLASH FLOOD WARNING FOR PICKENS...NORTHERN GREENE AND
NORTHWESTERN SUMTER COUNTIES IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3353 8784 3399 8715 3390 8710 3389 8701
3382 8695 3384 8676 3377 8665 3376 8654
3356 8655 3353 8652 3347 8667 3325 8698
3323 8715 3319 8720 3313 8720 3311 8730
3301 8732 3302 8783 3352 8784 3353 8795
$$
ALC057-073-125-127-130430-
/O.CON.KBMX.FF.W.0011.000000T0000Z-200413T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Walker AL-Tuscaloosa AL-Jefferson AL-Fayette AL-
1035 PM CDT Sun Apr 12 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
WALKER...TUSCALOOSA...JEFFERSON AND SOUTHERN FAYETTE COUNTIES...
At 1034 PM CDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Up to three inches of
rain have already fallen, with locally higher amounts. Flash
flooding is ongoing!
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Emergency management.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flooding include...
Birmingham, Tuscaloosa, Hoover, Vestavia Hills, Bessemer, Homewood,
Northport, Mountain Brook, Trussville, Hueytown, Jasper, Gardendale,
Irondale, Leeds, Moody, Fairfield, Fultondale, Sumiton, Cordova and
Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3353 8784 3399 8715 3390 8710 3389 8701
3382 8695 3384 8676 3377 8665 3376 8654
3356 8655 3353 8652 3347 8667 3325 8698
3323 8715 3319 8720 3313 8720 3311 8730
3301 8732 3302 8783 3352 8784 3353 8795
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
40/Sizemore616
WGUS54 KBMX 130359
FFWBMX
ALC057-073-125-127-130630-
/O.EXT.KBMX.FF.W.0011.000000T0000Z-200413T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
1059 PM CDT Sun Apr 12 2020
The National Weather Service in Birmingham has extended the
* Flash Flood Warning for...
Walker County in central Alabama...
Tuscaloosa County in west central Alabama...
Jefferson County in central Alabama...
Southern Fayette County in west central Alabama...
* Until 130 AM CDT.
* At 1058 PM CDT, emergency management reported heavy rain falling
across the warned area. Up to three inches of rain have already
fallen. Life threatening flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Emergency management.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flooding include...
Birmingham, Tuscaloosa, Hoover, Vestavia Hills, Bessemer, Homewood,
Northport, Mountain Brook, Trussville, Hueytown, Jasper,
Gardendale, Irondale, Leeds, Moody, Fairfield, Fultondale, Sumiton,
Cordova and Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3353 8784 3399 8715 3390 8710 3389 8701
3382 8695 3384 8676 3377 8665 3376 8654
3356 8655 3353 8652 3347 8667 3325 8698
3323 8715 3319 8720 3313 8720 3311 8730
3301 8732 3302 8783 3352 8784 3353 8795
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
40/Sizemore132
WGUS74 KBMX 130420
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
1120 PM CDT Sun Apr 12 2020
ALC057-125-127-130428-
/O.CAN.KBMX.FF.W.0011.000000T0000Z-200413T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Walker AL-Tuscaloosa AL-Fayette AL-
1120 PM CDT Sun Apr 12 2020
...THE FLASH FLOOD WARNING FOR WALKER...TUSCALOOSA AND SOUTHERN
FAYETTE COUNTIES IS CANCELLED...
Additional flash flooding is no longer expected... these counties
will be replaced with an Areal Flood Warning. Please continue to
heed any remaining road closures.
LAT...LON 3377 8665 3376 8654 3356 8655 3353 8652
3347 8667 3325 8698 3325 8706 3328 8707
3331 8716 3342 8725 3346 8734 3349 8733
3348 8729 3352 8727 3355 8719 3360 8719
3366 8706 3377 8702 3382 8695 3384 8676
$$
ALC073-130630-
/O.CON.KBMX.FF.W.0011.000000T0000Z-200413T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson AL-
1120 PM CDT Sun Apr 12 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
JEFFERSON COUNTY...
At 1118 PM CDT, emergency management reported thunderstorms
producing heavy rain across Jefferson County, which has caused
numerous instances of life threatening flash flooding. Up to three
inches of rain have already fallen. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Emergency management.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flooding include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody,
Fairfield, Fultondale, Sumiton, Center Point, Pleasant Grove, Clay,
Pinson and Tarrant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3377 8665 3376 8654 3356 8655 3353 8652
3347 8667 3325 8698 3325 8706 3328 8707
3331 8716 3342 8725 3346 8734 3349 8733
3348 8729 3352 8727 3355 8719 3360 8719
3366 8706 3377 8702 3382 8695 3384 8676
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 7:19 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 12, 7:19 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 719 PM CDT Sun Apr 12 2020 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 0700 PM CDT Sun Apr 12 2020/ Mesoscale Update. An all-hazards severe weather threat continues across portions of Central Alabama. Damaging winds up to 70 mph, large hail, and tornadoes all remain possible into the overnight hours as a dynamic shortwave trough (which is taking a more neutral tilt) and surface low pressure eject eastward. Recent surface observations depict a favorable warm sector now along and north of the I-20/59 corridor, including SBCAPE 500-1,500 J/kg, EBS 60-70 kts, and 0-1 km SRH 500-700 m2/s2. These values are also supported by the 21Z BMX RAOB and various RADAR derived hodographs. Lift will continue to be abundant across the region as pressure & height falls accompany upper-level diffluence & quasigeostrophic forcing, as well as a surface moisture convergence axis from northeast AL into southwest MS. Thus, deep/moist convection will continue to be problematic over the next several hours, even as storm modes become less discrete. Threats also include flash flooding as high rain rates train north of I-20, generally along/near a 1.8-2.0" PW axis and confluent flow in the 925-850 mb layer. Short-range guidance suggests favorable atmospheric conditions for all-hazards will persist for the next several hours as a more linear convective system with embedded supercells ejects across Central AL. The effective layer significant tornado parameter is progged to remain as high as 5 ahead of this system through that time, suggesting an environment favorable for tornadogenesis and strong tornadoes. Residents of Central AL must remain diligent and weather aware into the overnight period and have multiple ways to receive warnings so that necessary action to protect life and property can be taken. 40/Sizemore .LONG TERM... /Updated at 0250 PM CDT Sun Apr 12 2020/ Monday through Saturday. Cooler, clearing conditions are expected on Monday as the cold front tracks towards the east coast. Lingering clouds may persist through the morning across our north as an upstream reinforcing front moves across the area, but a dry, northerly flow and increasing CAA will support sunny skies during the afternoon with highs in the lower 60s northwest to near 80F southeast. Guidance continues to indicate the front stalling generally east to west across the Gulf Coast region on Tuesday before lifting slightly into southern portions of Alabama early Wednesday morning. This should focus highest PoPs over our southeastern quadrant, but a flattened low-level ridge over the Lower MS Valley may hinder much of the activity from entering our forecast area, so PoPs may be lowered in future updates. Otherwise, the remainder of the extended will remain dry and cool as the weak low-level ridge slides eastward across the region with dry zonal flow aloft persisting through the period. Northeasterly flow Thursday morning should allow temps to lower into the 30s. Therefore, I continued to mention localized patchy frost across our northern counties. The latest round of data indicates lows may be a couple degrees warmer than previously forecast, but leaned on the cooler side since models are typically too warm under northeasterly flow. Rain chances will begin increasing at the end of the week as another low propagates across the Desert SW towards the Tennessee Valley. Kept PoPs around 40-50% since there is still plenty of uncertainty regarding timing, moisture return, and the evolution of the system. 86 && .AVIATION... 00Z TAF Discussion. Widespread showers and thunderstorms will impact all TAF sites overnight. Some of the storms will be severe with damaging winds and isolated tornadoes. Strong gradient flow will also produce south winds sustained 15-20 kts with gusts to 35 kts. The winds will relax at bhm/tcl/eet by 05z as the low level jet shifts eastward, with the severe threat also ending at these sites. For the remainder of the TAF sites, the severe threat will end between 05z and 08z. Sfc winds will gradually veer overnight becoming westerly by 12z. VFR cigs at the start of the forecast period will become MVFR at all sites by 03z. Some clearing possible between 09z and 12z behind the initial front, but cold air stratocumulus could bring back MVFR cigs across the northern TAF sites between 12z and 18z, then become scattered. 58/rose && .FIRE WEATHER... Widespread rain and thunderstorms are expected tonight across Central Alabama. Winds will be gusty through the evening hours with south winds gusting to 35 MPH. Drier weather builds in the area on Monday before rain chances return across south Alabama Tuesday night and Wednesday morning. Dry weather will prevail Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 58 65 42 68 41 / 100 0 0 0 10 Anniston 60 69 44 70 44 / 100 0 0 0 10 Birmingham 59 67 45 69 43 / 100 0 0 0 20 Tuscaloosa 58 67 45 69 43 / 100 0 0 0 20 Calera 60 68 46 70 44 / 100 0 0 0 20 Auburn 64 76 49 76 49 / 100 10 0 10 40 Montgomery 65 77 51 78 50 / 100 0 0 10 40 Troy 66 80 52 81 52 / 100 10 0 10 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 3 AM CDT Monday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery... Perry...Pickens...Pike...Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker... Winston. Flash Flood Watch until midnight CDT tonight for the following counties: Blount...Cherokee...Etowah...Fayette...Lamar... Marion...Walker...Winston. &&
Hazardous weather outlook, Apr 12, 6:39 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 639 PM CDT Sun Apr 12 2020 ALZ011>015-017>050-140245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 639 PM CDT Sun Apr 12 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...through Tonight. Severe thunderstorms are likely across all of Central Alabama. Threats include tornadoes, some of which could be strong, damaging straight line winds up to 70 MPH, and hail up to golf ball size. Localized flooding could also occur. Winds will also be breezy outside of thunderstorms with gusts between 30 and 40 MPH. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor flooding is forecast along portions of the Tombigbee River and Black Warrior River starting midweek. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be necessary. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Local storm report, Apr 12, 7:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 4 SE HENDRIX 34.00N 86.40W
04/12/2020 BLOUNT AL EMERGENCY MNGR
TIME ESTIMATED. TREES DOWN ON SANDERS LANE
BETWEEN CR 39 AND HALE CREEK ROAD.
&&
MALLocal storm report, Apr 12, 7:51 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
751 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD 5 SSW BROOKSVILLE 34.12N 86.51W
04/12/2020 BLOUNT AL EMERGENCY MNGR
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 5
SSW BROOKSVILLE. CORRECTS PREVIOUS FLASH
FLOOD REPORT FROM 5 SSW BROOKSVILLE. WATER
WASHED AWAY ROAD NEAR WHEELER RD AND CTY HWY
49.
&&
ASLocal storm report, Apr 12, 8:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
813 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 WNW GAINESVILLE 32.82N 88.17W
04/12/2020 SUMTER AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN AROUND
GAINESVILLE.
&&
MALLocal storm report, Apr 12, 8:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
815 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM NON-TSTM WND DMG 3 NE SELMA 32.44N 86.99W
04/12/2020 DALLAS AL PUBLIC
1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
OFF. GRADIENT WINDS.
&&
MALLocal storm report, Apr 12, 8:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 S NEW MOON 34.38N 85.52W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ALONG CR 99.
TIME ESTIMATED.
&&
MALLocal storm report, Apr 12, 8:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 2 N LEESBURG 34.21N 85.77W
04/12/2020 CHEROKEE AL EMERGENCY MNGR
A VEHICLE RAN INTO A DOWNED TREE BLOCKING
THE ROADWAY ALONG CR 36 AND TURTLE CREEK
LOOP.
&&
MALThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:10 PM CDT | Tornado Warning | BMX | Greene | 22 min |
| Apr 12, 7:14 PM CDT | Tornado Warning | BMX | Sumter | 26 min |
| Apr 12, 7:16 PM CDT | Areal Flood Advisory | BMX | Cherokee, Etowah, St. Clair | 6 hr |
| Apr 12, 8:08 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 55 min |
| Apr 12, 8:14 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 5 hr |
| Apr 12, 8:15 PM CDT | Tornado Warning | BMX | Walker, Winston | 15 min |
| Apr 12, 8:25 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 38 min |
| Apr 12, 8:32 PM CDT | Tornado Warning | BMX | Jefferson, Tuscaloosa | 21 min |
| Apr 12, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 54 min |
| Apr 12, 8:36 PM CDT | Tornado Warning | BMX | Jefferson, Tuscaloosa | 17 min |
| Apr 12, 8:49 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
| Apr 12, 8:51 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 39 min |
| Apr 12, 8:52 PM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 66 hr |
| Apr 12, 8:58 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 52 hr |
| Apr 12, 8:58 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 61 hr |
| Apr 12, 9:12 PM CDT | Tornado Warning | BMX | Blount | 20 min |
| Apr 12, 9:19 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby | 71 min |
| Apr 12, 9:33 PM CDT | Tornado Warning | BMX | Marengo | 27 min |
| Apr 12, 10:02 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 27 min |
| Apr 12, 10:22 PM CDT | Flash Flood Warning | BMX | Blount, Calhoun, Cherokee, Etowah, St. Clair | 4 hr |
| Apr 12, 10:24 PM CDT | Tornado Warning | BMX | Cherokee | 36 min |
| Apr 12, 10:37 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 53 min |
| Apr 12, 10:47 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 58 min |
| Apr 12, 10:53 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 43 min |
| Apr 12, 10:59 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Shelby, Talladega, Tallapoosa | 43 min |
| Apr 12, 11:01 PM CDT | Areal Flood Advisory | BMX | Greene, Hale, Pickens, Sumter | 3 hr |
| Apr 12, 11:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery, Tallapoosa | 60 min |
| Apr 12, 11:16 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion | 74 min |
| Apr 12, 11:24 PM CDT | Areal Flood Warning | BMX | Fayette, Tuscaloosa, Walker | 6 hr |
| Apr 12, 11:30 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 75 min |
| Apr 13, 12:08 AM CDT | Special Weather Statement | BMX | Barbour, Bullock, Pike | 82 min |
| Apr 13, 12:11 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 64 min |
| Apr 13, 12:13 AM CDT | Areal Flood Advisory | BMX | Lowndes, Montgomery | 3 hr |
| Apr 13, 12:18 AM CDT | Severe Thunderstorm Warning | BMX | Chambers | 16 min |
| Apr 13, 12:43 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 53 min |
| Apr 13, 1:04 AM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Apr 13, 1:29 AM CDT | High Wind Warning | BMX | Autauga, Calhoun, Chambers, Cherokee, Chilton, Clay and 10 more | 3 hr |
| Apr 13, 1:29 AM CDT | Wind Advisory | BMX | Autauga, Calhoun, Chambers, Cherokee, Chilton, Clay and 10 more | 7 hr |
| Apr 13, 2:25 AM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 18 hr |
| Apr 13, 4:08 AM CDT | Areal Flood Warning | BMX | Cherokee | 12 hr |
| Apr 13, 7:43 AM CDT | Areal Flood Warning | BMX | Cherokee | 3 days |
Nearby
Flash Flood Warnings in Alabama, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.